New permutation trinomials from Niho exponents over finite fields with even characteristic

Abstract

In this paper, a class of permutation trinomials of Niho type over finite fields with even characteristic is further investigated. New permutation trinomials from Niho exponents are obtained from linear fractional polynomials over finite fields, and it is shown that the presented results are the generalizations of some earlier works.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Bracken, C., Tan, C.H., Tan, Y.: Binomial differentially 4 uniform permutations with high nonlinearity. Finite Fields Appl. 18(3), 537–546 (2012)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Dickson, L.E.: The analytic representation of substitutions on a power of a prime number of letters with a discussion of the linear group. Ann. of Math. 11, 65–120 (1896)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Ding, C., Qu, L., Wang, Q., Yuan, J., Yuan, P.: Permutation trinomials over finite fields with even characteristic. SIAM J. Dis. Math. 29, 79–92 (2015)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Dobbertin, H.: Almost perfect nonlinear power functions on GF(2n): The Welch case. IEEE Trans Inform. Theory 45, 1271–1275 (1999)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Dobbertin, H.: Almost perfect nonlinear power functions on GF(2n): the Niho case. Inf. Comput. 151(1-2), 57–72 (1999)

    Article  Google Scholar 

  6. 6.

    Hermite, C. h.: Sur les fonctions de sept lettres. C. R. Acad. Sci. Paris 57, 750–757 (1863)

    Google Scholar 

  7. 7.

    Gao, S.: Normal bases over finite fields. Ph.D. dissertation, University of Waterloo, Waterloo (1993)

    Google Scholar 

  8. 8.

    Gupta, R., Sharma, R.K.: Some new classes of permutation trinomials over finite fields with even characteristic. Finite Fields Appl. 41, 89–96 (2016)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Hou, X.: A class of permutation trinomials over finite fields. Acta Arith. 162, 51–64 (2014)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Hou, X.: Permutation polynomials over finite fields–A survey of recent advances. Finite Fields Appl. 32, 82–119 (2015)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Hou, X.: Determination of a type of permutation trinomials over finite fields, II. Finite Fields Appl. 35, 16–35 (2015)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Li, N., Helleseth, T.: Several classes of permutation trinomials from Niho exponents. Cryptogr. Commun. 9(6), 693–705 (2017)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Li, K., Qu, L., Chen, X.: New classes of permutation binomials and permutation trinomials over finite fields. Finite Fields Appl. 43, 69–85 (2017)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Li, K., Qu, L., Li, C., Fu, S.: New permutation trinomials constructed from fractional polynomials, available online. arXiv:1605.06216v1.pdf

  15. 15.

    Lidl, R., Niederreiter, H.: Finite fields, 2nd edn. Cambridge University Press, Cambridge (1997)

  16. 16.

    Niho, Y.: Multivalued cross-correlation functions between two maximal linear recursive sequence. Ph.D. dissertation, University Southern California, Los Angeles (1972)

    Google Scholar 

  17. 17.

    Park, Y.H., Lee, J.B.: Permutation polynomials and group permutation polynomials. Bull. Austral. Math. Soc. 63, 67–74 (2001)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Tu, Z., Zeng, X., Hu, L., Li, C.: A class of binomial permutation polynomials, available online. arXiv:1310.0337v1.pdf

  19. 19.

    Tu, Z., Zeng, X., Hu, L.: Several classes of complete permutation polynomials. Finite Fields and Appl. 25, 182–193 (2014)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Tu, Z., Zeng, X., Jiang, Y.: Two classes of permutation polynomials having the form \((x^{2^{m}}+x+\delta )^{s}+x\). Finite Fields Appl. 31, 12–24 (2015)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Wu, D., Yuan, P., Ding, C., Ma, Y.: Permutation trinomials over \(\mathbb {F}_{2^{m}}\). Finite Fields Appl. 46, 38–56 (2017)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Zeng, X., Hu, L., Jiang, W., Yue, Q., Cao, X.: The weight distribution of a class of p-ary cyclic codes. Finite Fields Appl. 16(1), 56–73 (2010)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Zeng, X., Zhu, X., Hu, L: Two new permutation polynomials with the form \((x^{2^{k}}+x+d)^{s}+x\) over \(\mathbb {F}_{2^{n}}\). Appl. Algebra Eng. Commun. Comput. 21(2), 145–150 (2010)

    Article  Google Scholar 

  24. 24.

    Zeng, X., Shan, J., Hu, L.: A triple-error-correcting cyclic code from the Gold and Kasami-Welch APN power functions. Finite Fields Appl. 18(1), 70–92 (2012)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Zieve, M.: Permutation polynomials on \(\mathbb {F}_{q}\) induced form Rédei function bijections on subgroups of \(\mathbb {F}_{q}^{*}\), available online. arXiv:1310.0776v2.pdf

  26. 26.

    Zieve, M.: On some permutation polynomials over \(\mathbb {F}_{q}\) of the form x rh(x (q− 1)/d). Proc. Amer. Math. Soc. 137, 2209–2216 (2009)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgments

The authors are very grateful to the anonymous reviewers for their comments and suggestions that improved the presentation and quality of this paper. This work was supported by the National Natural Science Foundation of China (No. 61702166), National Natural Science Foundation of Hubei Province of China (No. 2017CFB143) and the Norwegian Research Council (NFR-IKTPLUSS Project under Grant 247742/O70).

Author information

Affiliations

Authors

Corresponding author

Correspondence to Nian Li.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This article is part of the Topical Collection on Special Issue on Boolean Functions and Their Applications

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Li, N., Helleseth, T. New permutation trinomials from Niho exponents over finite fields with even characteristic. Cryptogr. Commun. 11, 129–136 (2019). https://doi.org/10.1007/s12095-018-0321-6

Download citation

Keywords

  • Finite field
  • Niho exponent
  • Permutation trinomial

Mathematics Subject Classification (2010)

  • 05A05
  • 11T06
  • 11T55